Alert archive / Ohio / Small Craft Advisories in 2014
Small Craft Advisory 23, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jul 23, 2014, 9:15 AM EDT. It took effect at Jul 23, 2014, 4:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2014, 9:15 AM EDT (13:15 UTC)
- In effect from
- Jul 23, 2014, 4:00 PM EDT
- Expired
- Jul 24, 2014, 3:47 PM EDT
- In force
- 24 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
367 WHUS71 KCLE 231315 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 915 AM EDT WED JUL 23 2014 LEZ142>149-232115- /O.NEW.KCLE.SC.Y.0023.140723T2000Z-140724T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 915 AM EDT WED JUL 23 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EDT THURSDAY. * WINDS AND WAVES: NORTH WINDS WILL INCREASE TO 10 TO 20 KNOTS INTO TONIGHT CAUSING WAVES TO BUILD TO 3 TO 5 FEET. WINDS AND WAVES WILL DIMINISH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
5 follow-up statements
088 WHUS71 KCLE 231910 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 310 PM EDT WED JUL 23 2014 LEZ142>149-240315- /O.CON.KCLE.SC.Y.0023.140723T2000Z-140724T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 310 PM EDT WED JUL 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY. * WINDS AND WAVES: NORTH WINDS OF 10 TO 20 KNOTS TONIGHT WILL PRODUCE WAVES OF 3 TO 5 FEET. WINDS AND WAVES WILL DIMINISH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
773 WHUS71 KCLE 240213 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1013 PM EDT WED JUL 23 2014 LEZ142-240315- /O.CAN.KCLE.SC.Y.0023.000000T0000Z-140724T1400Z/ MAUMEE BAY TO RENO BEACH OH- 1013 PM EDT WED JUL 23 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA OVERNIGHT WITH NORTH WINDS OF 10 TO 15 KNOTS AND WAVES OF 1 TO 3 FEET. $$ LEZ143>149-241015- /O.CON.KCLE.SC.Y.0023.000000T0000Z-140724T1400Z/ RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1013 PM EDT WED JUL 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY. * WINDS AND WAVES: NORTH WINDS OF 10 TO 20 KNOTS TONIGHT WILL PRODUCE WAVES OF 3 TO 5 FEET. WINDS AND WAVES WILL DIMINISH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
127 WHUS71 KCLE 240756 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 356 AM EDT THU JUL 24 2014 LEZ143>149-241500- /O.EXT.KCLE.SC.Y.0023.000000T0000Z-140724T1500Z/ RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 356 AM EDT THU JUL 24 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. * WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS THIS MORNING WILL PRODUCE WAVES OF 3 TO 5 FEET. WINDS AND WAVES WILL DIMINISH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
675 WHUS71 KCLE 241351 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 951 AM EDT THU JUL 24 2014 LEZ143>149-242000- /O.EXT.KCLE.SC.Y.0023.000000T0000Z-140724T2000Z/ RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 951 AM EDT THU JUL 24 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS AND WAVES: NORTHEAST WINDS AROUND 15 KNOTS WILL CONTINUE TO PRODUCE WAVES OF 4 FEET THROUGH EARLY AFTERNOON. WINDS AND WAVES WILL DIMINISH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
023 WHUS71 KCLE 241947 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 347 PM EDT THU JUL 24 2014 LEZ143>149-242100- /O.CAN.KCLE.SC.Y.0023.000000T0000Z-140724T2000Z/ RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 347 PM EDT THU JUL 24 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVES OF 2 TO 4 FEET WILL CONTINUE THROUGH EARLY EVENING...BEFORE SUBSIDING MORE AS WINDS CONTINUE TO DIMINISH. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 23, 9:02 AM EDT, 13 minutes earlier.
Area forecast discussion, Jul 23, 9:02 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
902 AM EDT WED JUL 23 2014
.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA THIS MORNING. HIGH PRESSURE WILL
SETTLE OVER THE GREAT LAKES AND OHIO VALLEY FOR THURSDAY AND
FRIDAY. THE NEXT WEATHER DISTURBANCE WILL AFFECT US OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT AS OF 6 AM WAS LOCATED FROM SOUTHERN ONTARIO TO NEAR
TOLEDO AND INTO NORTHERN INDIANA. THIS FRONT CONTINUES TO MAKE
PROGRESS SOUTHEAST AND HAD INITIATED A LINE OF
SHOWERS/THUNDERSTORMS ALONG THE FRONT. FOLLOWING THE MORE RECENT
HRRR RUNS...HAVE TAKEN THIS LINE TO THE I-71 CORRIDOR WHILE
ALLOWING IT TO WEAKEN. MAY HAVE SOME NEW DEVELOPMENT TOWARD MIDDAY
ACROSS THE SOUTHEAST...BUT PRECIP SHOULD BE OUT OF HERE BY LATE
AFTERNOON/EARLY EVENING. TEMPERATURES COOLER TODAY...CLOUD
COVER...SHOWERS..AND THEN THE COLD AIR ADVECTION. WILL HAVE HIGHS
TODAY IN THE 70S. WILL KEEP MOSTLY CLOUDY SKIES THROUGH THE LATE
AFTERNOON. WINDS WILL SHIFT TO THE NORTH WITH THE FRONTAL PASSAGE.
ONLY MAE MINOR TWEAKS TO THE FORECAST GRIDS WITH THIS EARLY
MORNING UPDATE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
MOST IF NOT ALL OF THE PRECIPITATION WILL HAVE EXITED THE AREA BY
6 PM TONIGHT. WILL GET GRADUAL CLEARING OVERNIGHT AND LOWS WILL
GET BACK INTO THE 50S.
CANADIAN HIGH PRESSURE SETTLES OVER THE REGION TO END THE WORK
WEEK. AS HAS BEEN FAIRLY TYPICAL THIS SUMMER...HIGHS WILL BE IN
THE 70S AND NIGHT LOWS IN THE 50S.
WEEKEND LEFT UNSETTLED...ALTHOUGH NOT A WASHOUT. WARM FRONT AND
POSSIBLE PRECIP LIFTS ACROSS THE AREA FRIDAY NIGHT AND SATURDAY.
HAVE CONTINUED BROAD BRUSHED LOW CHANCE POPS. HIGHS SATURDAY ON
EITHER SIDE OF 80.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
SUNDAY IS A TRICKY FORECAST DAY. THE SHOWERS PROGGED TO PUSH ACROSS
THE FORECAST AREA ON SATURDAY/SATURDAY NIGHT SHOULD BE MOVING OFF TO
THE EAST. SOME OF THE GUIDANCE SHOWS A BUBBLE OF WARM AIR SLIDING
ACROSS THE MIDWEST AND OHIO VALLEY AND THIS WARMER AIR COULD BRUSH
THE AREA. MEANWHILE...COLD FRONTOGENESIS IS PROGGED TO DEVELOP OVER
THE CENTRAL GREAT LAKES SO THERE MAY BE A RETURN OF SHOWERS AND
STORMS AS THE FRONT BEGINS TO MOVE SOUTHEAST. WILL FORECAST HIGH
TEMPERATURES NEAR NORMAL BUT THE ACTUAL TEMPS COULD BE A FEW DEGREES
ABOVE OR BELOW THAT DEPENDING ON THE CLOUDS AND SHOWERS. BY MONDAY
THE COLD FRONT SHOULD BE SOUTH OF THE AREA AND THE NEXT COOL DOWN
SHOULD BE UNDERWAY. HIGHS MAY STRUGGLE TO GET MUCH ABOVE 70 IF IT IS
CLOUDY AND SHOWERY. THE MODELS ARE TRENDING COLDER BY TUESDAY WITH
850 MB TEMPERATURES ONLY AROUND 6C. WILL KEEP A CHANCE OF SHOWERS
ACROSS NE OH/NW PA. FORECAST TEMPS WILL BE SOME 10 DEGREES OR SO
BELOW NORMAL.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
THE COLD FRONT WILL DROP SOUTH ACROSS THE AREA THIS MORNING OR
EARLY AFTERNOON WITH A WIND SHIFT FROM WSW TO NNW. SHOWERS REMAIN
POSSIBLE UNTIL AN HOUR OR SO AFTER THE FRONTAL PASSAGE. CEILINGS
WILL LOWER TO MVFR (010-020) SOON AFTER FRONTAL PASSAGE AND THEN
VERY SLOWLY IMPROVE TO VFR FROM NORTHWEST TO SOUTHEAST THIS
AFTERNOON/EVENING WITH CLEARING TONIGHT.
OUTLOOK...NON VFR IN SHOWERS AND THUNDERSTORMS SAT AND SUN.
&&
.MARINE...
THE COLD FRONT IS DROPPING ACROSS LAKE ERIE EARLY THIS MORNING.
THE WINDS BEHIND THE FRONT INCREASE TO MODERATE LEVELS INITIALLY
AND THE LAKE WILL BE CHOPPY AT TIMES TODAY. THE BEST CHANCE FOR
WINDS AND WAVES TO EXCEED SMALL CRAFT ADVISORY CRITERIA WILL BE
TONIGHT AS THE PRESSURE RISES SHOULD BOOST THE NORTH WINDS TO
ABOUT 20 KNOTS OR SO. A SCA HAS BEEN ISSUED FOR THIS EVENING INTO
THU MORNING.
WINDS AND WAVES SHOULD BEGIN TO DIMINISH THURSDAY AS THE SURFACE
HIGH BUILDS EAST ACROSS THE LOWER GREAT LAKES. THE HIGH SHOULD
MOVE EAST OF THE AREA BY FRIDAY NIGHT AND WINDS SHOULD COME AROUND
FROM THE SOUTH. A WARM FRONT WILL APPROACH LAKE ERIE ON SATURDAY
WITH A COLD FRONT TO FOLLOW LATE SUNDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EDT
THURSDAY FOR LEZ142>149.
&&
SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...ADAMS/KOSARIKHazardous weather outlook, Jul 23, 4:27 AM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 427 AM EDT WED JUL 23 2014 OHZ003-007-009>012-089-PAZ001-240830- LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE- NORTHERN ERIE- 427 AM EDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS ON LAKE ERIE BEACHES THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>149-240830- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 427 AM EDT WED JUL 23 2014 ...RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-162>169-OHZ006-008-013-014-017>023-027>033-036>038-047-PAZ002- 003-240830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-WOOD-SANDUSKY- GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA- 427 AM EDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 10:10 AM EDT | Rip Current Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain, Lucas and 1 more | 12 hr |
Nearby
Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.